Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 421, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 12, 2011, 3:19 PM CDT for Lincoln County, Pottawatomie County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2011, 3:19 PM CDT (20:19 UTC)
- Expired
- Jul 12, 2011, 4:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 38 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
090
WUUS54 KOUN 122019
SVROUN
OKC081-125-122115-
/O.NEW.KOUN.SV.W.0421.110712T2019Z-110712T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT TUE JUL 12 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 415 PM CDT
* AT 318 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS FROM 3 MILES NORTHEAST OF DALE TO BETHEL ACRES...
MOVING NORTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE AYDELOTTE...BETHEL ACRES...
CHANDLER...DALE...DAVENPORT...MCLOUD...MEEKER...PINK...SHAWNEE...
SPARKS...STROUD AND WARWICK.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 188.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3532 9693 3524 9714 3536 9714 3571 9703
3579 9661 3571 9660
TIME...MOT...LOC 2018Z 208DEG 18KT 3545 9698
$$
BURKE2 follow-up statements
035
WWUS54 KOUN 122053
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT TUE JUL 12 2011
OKC081-125-122115-
/O.CON.KOUN.SV.W.0421.000000T0000Z-110712T2115Z/
LINCOLN OK-POTTAWATOMIE OK-
353 PM CDT TUE JUL 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHWESTERN POTTAWATOMIE AND SOUTHERN LINCOLN COUNTIES...
AT 352 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF DALE TO 4
MILES SOUTHWEST OF SPARKS...MOVING NORTHEAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
DAMAGING WINDS TO 65 MPH...
VERY HEAVY RAIN...
* LOCATIONS IN THE WARNING INCLUDE AYDELOTTE...CHANDLER...DALE...
DAVENPORT...MCLOUD...MEEKER...SPARKS...STROUD AND WARWICK.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 174 AND 188.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 158 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PARTICULARLY DAMAGING WINDS ARE EXPECTED. MOBILE HOMES AND HIGH
PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE
OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
&&
LAT...LON 3536 9690 3532 9714 3536 9714 3571 9703
3579 9661 3571 9660
TIME...MOT...LOC 2052Z 214DEG 16KT 3539 9709 3558 9685
$$
BURKE932
WWUS54 KOUN 122116
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
416 PM CDT TUE JUL 12 2011
OKC081-125-122126-
/O.EXP.KOUN.SV.W.0421.000000T0000Z-110712T2115Z/
LINCOLN OK-POTTAWATOMIE OK-
416 PM CDT TUE JUL 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POTTAWATOMIE AND
SOUTHERN LINCOLN COUNTIES HAS EXPIRED...
THE STORMS HAVE WEAKENED...BUT SMALL HAIL AND WIND GUSTS TO 50 MPH
REMAIN LIKELY FROM MEEKER TO SHAWNEE AND DALE.
LAT...LON 3536 9690 3532 9714 3536 9714 3571 9703
3579 9661 3571 9660
TIME...MOT...LOC 2053Z 214DEG 16KT 3539 9708 3558 9684
$$
BURKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:20 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, Jul 12, 12:20 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1220 PM CDT TUE JUL 12 2011 .AVIATION... /18Z TAFS/ AN INCREASE IN MID LEVEL MOISTURE RELATIVE TO YESTERDAY AFTERNOON SHOULD RESULT IN ISOLATED TO SCATTERED THUNDERSTORMS FROM THIS AFTERNOON INTO EARLY EVENING. SLOW MOVING STORMS MAY YIELD MVFR CEILING/VISIBILITY... AS WELL AS STRONG WIND GUSTS. EXPECTED SPARSE STORM COVERAGE WILL PRECLUDE USE OF TEMPO GROUPS. VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES FROM LATE EVENING THROUGH 18Z WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 100 79 102 79 / 30 20 10 10 HOBART OK 98 82 105 80 / 40 20 10 10 WICHITA FALLS TX 103 83 107 81 / 20 20 10 10 GAGE OK 97 77 103 75 / 40 20 10 10 PONCA CITY OK 99 80 99 81 / 40 30 20 20 DURANT OK 101 79 100 78 / 20 20 10 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR OKZ004>048-050>052. TX...HEAT ADVISORY UNTIL 9 PM CDT SATURDAY FOR TXZ083>090. && 11/03/03 TAYLOR
Hazardous weather outlook, Jul 12, 2:55 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
255 PM CDT TUE JUL 12 2011
OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
255 PM CDT TUE JUL 12 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED. ISOLATED STORMS PRODUCING
DAMAGING WIND GUSTS MAY OCCUR THROUGH EARLY EVENING.
DISCUSSION...
A SMALL UPPER LEVEL DISTURBANCE WILL MOVE SLOWLY OVER NORTHERN
OKLAHOMA. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE NEAR
AND EAST OF THIS DISTURBANCE...AFFECTING MAINLY NORTH-CENTRAL AND
CENTRAL PARTS OF OKLAHOMA. THE MAIN CONCERNS WITH ANY THUNDERSTORMS
WILL BE DAMAGING WIND GUSTS...CLOUD TO GROUND LIGHTNING...AND HEAVY
RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUL 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY A PARTICULAR STORM WILL BECOME SEVERE...40 PERCENT.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED THIS AFTERNOON...ESPECIALLY OVER WESTERN
NORTH TEXAS AND THE SOUTHEAST HALF OF OKLAHOMA...WHEN HEAT INDEX
VALUES ARE EXPECTED TO REACH 105 DEGREES. THE HEAT ADVISORY WILL
CONTINUE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE INTO
THE WEEKEND...BUT ANY RELIEF FROM THE HEAT WILL BE VERY BRIEF AND
COVER SMALL AREAS.
OTHER HAZARDOUS WEATHER...
EXCESSIVE HEAT IS EXPECTED TO PERSIST AND THE HEAT ADVISORY WILL BE
IN EFFECT UNTIL FURTHER NOTICE. FIRE DANGER WILL ALSO REMAIN ON THE
HIGH SIDE DUE TO THE HEAT AND PERSISTENT DROUGHT CONDITIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.In the hours before
Local storm report, Jul 12, 2:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
228 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG MIDWEST CITY 35.46N 97.37W
07/12/2011 OKLAHOMA OK LAW ENFORCEMENT
DAMAGE REPORTED TO POWER LINES IN THE MIDWEST CITY AREA
&&
MALocal storm report, Jul 12, 2:35 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND GST 5 SW OKLAHOMA CITY 35.42N 97.58W
07/12/2011 M59 MPH OKLAHOMA OK PUBLIC
55 TO 60 MPH WIND GUSTS MEASURED AT THE INSTERSECTION OF
SW 59TH STREET AND SOUTH MAY AVENUE
&&
MALocal storm report, Jul 12, 2:52 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
252 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND GST 1 NE WILL ROGERS AIRPOR 35.40N 97.59W
07/12/2011 M72 MPH OKLAHOMA OK MESONET
RECORDED BY OKC MICRONET
&&
MASpecial weather statement, Jul 12, 2:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
253 PM CDT TUE JUL 12 2011
OKZ023-027-122030-
CADDO OK-GRADY OK-
253 PM CDT TUE JUL 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES.
AT 253 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER GRACEMONT...
MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3537 9829 3535 9792 3511 9816 3511 9826
3519 9839
BURKELocal storm report, Jul 12, 2:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
256 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 1 N WILL ROGERS AIRPORT 35.41N 97.60W
07/12/2011 E1.00 INCH OKLAHOMA OK PUBLIC
NICKEL TO QUARTER SIZED HAIL FALLING NORTH OF AIRPORT ON
MERIDIAN AVE
&&
MALocal storm report, Jul 12, 3:19 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
319 PM CDT TUE JUL 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM TSTM WND GST WILEY POST AIRPORT 35.53N 97.65W
07/12/2011 M69 MPH OKLAHOMA OK ASOS
MEASURED BY KPWA ASOS
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:09 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 53 min |
| Jul 11, 7:18 PM CDT | Special Weather Statement | OUN | Woodward | 12 min |
| Jul 11, 7:30 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 7:56 PM CDT | Special Weather Statement | OUN | Roger Mills | 19 min |
| Jul 11, 8:00 PM CDT | Special Weather Statement | OUN | Major | 15 min |
| Jul 11, 8:31 PM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jul 11, 8:55 PM CDT | Special Weather Statement | OUN | Major | 20 min |
| Jul 12, 12:52 PM CDT | Special Weather Statement | OUN | Oklahoma | 23 min |
| Jul 12, 1:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 45 min |
| Jul 12, 1:20 PM CDT | Special Weather Statement | OUN | Payne | 25 min |
| Jul 12, 1:46 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jul 12, 2:01 PM CDT | Special Weather Statement | OUN | Logan | 29 min |
| Jul 12, 2:19 PM CDT | Special Weather Statement | OUN | Oklahoma | 41 min |
| Jul 12, 2:29 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 46 min |
| Jul 12, 2:32 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 58 min |
| Jul 12, 2:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Jul 12, 3:32 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 37 min |
| Jul 12, 3:58 PM CDT | Special Weather Statement | OUN | Oklahoma | 32 min |
| Jul 12, 4:19 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Jul 12, 4:26 PM CDT | Special Weather Statement | OUN | Caddo | 19 min |
| Jul 12, 4:39 PM CDT | Special Weather Statement | OUN | Jackson | 36 min |
| Jul 12, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 47 min |
| Jul 12, 4:44 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 46 min |
| Jul 12, 4:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Jul 12, 4:54 PM CDT | Special Weather Statement | OUN | Pottawatomie | 36 min |
| Jul 12, 4:56 PM CDT | Special Weather Statement | OUN | Garfield | 34 min |
| Jul 12, 5:02 PM CDT | Special Weather Statement | OUN | Kay | 43 min |
| Jul 12, 5:09 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Major | 51 min |
| Jul 12, 5:23 PM CDT | Special Weather Statement | OUN | Cleveland | 37 min |
| Jul 12, 5:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Jul 12, 5:37 PM CDT | Special Weather Statement | OUN | Pottawatomie | 23 min |
| Jul 12, 5:40 PM CDT | Special Weather Statement | OUN | Kingfisher | 35 min |
| Jul 12, 5:44 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 46 min |
| Jul 12, 5:54 PM CDT | Special Weather Statement | OUN | Seminole | 36 min |
| Jul 12, 6:01 PM CDT | Special Weather Statement | OUN | Caddo | 29 min |
| Jul 12, 6:08 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Jul 12, 6:25 PM CDT | Special Weather Statement | OUN | Okfuskee | 35 min |
| Jul 12, 6:29 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Jul 12, 6:34 PM CDT | Special Weather Statement | OUN | Pottawatomie | 26 min |
| Jul 12, 6:37 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jul 12, 6:58 PM CDT | Special Weather Statement | OUN | Hughes | 17 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.